Abstract

We numerically solve a generalized nonlinear Schrödinger equation and find a family of pure-quartic solitons (PQSs), existing through a balance of positive Kerr nonlinearity and negative quartic dispersion. These solitons have oscillatory tails, which can be understood analytically from the properties of linear waves with quartic dispersion. By computing the linear eigenspectrum of the solitons, we show that they are stable, but that they possess a nontrivial internal mode close to the radiation continuum. We also demonstrate evolution into a PQS from Gaussian initial conditions. The energy-width scaling of PQSs differs strongly from that for conventional solitons, opening up possibilities for PQS lasers.

© 2019 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Analysis and design of fibers for pure-quartic solitons

Chih-Wei Lo, A. Stefani, C. Martijn de Sterke, and A. Blanco-Redondo
Opt. Express 26(6) 7786-7796 (2018)

Quartic dissipative solitons in optical Kerr cavities

Hossein Taheri and Andrey B. Matsko
Opt. Lett. 44(12) 3086-3089 (2019)

Bright spatial solitons in non-Kerr media: stationary beams and dynamical evolution

Allan W. Snyder and Yuri S. Kivshar
J. Opt. Soc. Am. B 14(11) 3025-3031 (1997)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (16)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription